Paradoxical effects from modafinil modalert and armodafinil

Captured from the web

Paradoxical effects from modafinil/armodafinil

I used modafinil a couple dozen times in 2008-12, just for big deadlines, and it worked as it’s supposed to. I then ran out and couldn’t get more where I was living, so I didn’t use it again till I got some Modalert from an Indian supplier early this year. However, this time it made me sleepy and foggy, such that I couldn’t get any work done till it wore off several hours later. Thinking it must be fake or a bad batch, I ordered some Modvigil and Artvigil (armodafinil), but they have the same effect.

armodafinilI can’t figure this out. I’ve tried varying doses, but the negative effects simply increase with the dose and there is little of the good effect at any dose. I’ve also tried it with and without caffeine, food and sleep deprivation, but it makes little or no difference. I don’t think they are fake because they taste the same as the real stuff and I get the same side-effects (mild headache, irritability, smelly urine, inability to sleep for 24 hours). I’ve also done the 23andMe genetic testing and I don’t have the gene that causes non-response (and that wouldn’t make sense anyway, as it worked before). I don’t regularly take any other drugs (illegal or prescription), though I was on low-dose haloperidol (for tics) for a few months last year. I found a few more reports of paradoxical effects online, but haven’t heard of anyone who used it successfully for a while before it went funny.

So I’d be chuffed if someone could tell me:
1. What might have caused this change
2. How I could make moda work for me again
3. What I could use as an alternative (piracetam and vinpocetine also make me tired and foggy, though noopept + caffeine sort of works)

You may also like